MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Medical Device Problem Codes Device Damaged by Another Device (2915); Positioning Problem (3009)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Chest Pain (1776); Thrombosis/Thrombus (4440)
Date of Event 06/03/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that patient complications and death occurred.The patient presented with triple vessel disease and had turned down surgery.The target lesion being treated was located in the moderately calcified and mildly tortuous right coronary artery (rca).The mid rca was prepared using an nc balloon, and a 3.50 lithotripsy balloon; the proximal/ostium rca was treated with a semi-compliant balloon and a 3.50 lithotripsy balloon.A 3.00 x 28 synergy xd stent was deployed, followed by a 4.00 x 20 synergy xd stent deployed in the rca ostium.Repositioning was performed several times before the 4.00 x 20 stent was implanted.The stents were deployed without issue and angiography showed the stents appeared to be sufficiently overlapped and the vessel looked open.The patient was sent to the intensive care unit (icu).Shortly after, the patient complained of chest pain and became bradycardic.The patient was put under anesthesia and intubated and was returned to the cath lab.The rca was re-engaged with difficulty; the guide could not fully engage, likely due to the stent struts at the ostium.The vessel was wired and mechanical thrombectomy was attempted but it was unsuccessful.It was then noticed that the portion of the stent that was out of the rca looked either fractured or damaged about 8-10 mm from the proximal edge.Surgical backup was requested, and the patient was returned to the icu.During that time, the patient coded 2-3 times and was brought back to the cath lab to attempt to use a non-boston scientific temporary ventricular support device and a pacemaker.The patient coded and was shocked several times.The patient died while awaiting surgery.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19595846
Report Number2124215-2024-38555
Device Sequence Number8410000
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public08714729981138
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexFemale